question-icon

Suggest Treatment For Anxiety

default
Posted on Mon, 23 Oct 2017
Question: My wife suffers from occasional anxiety and stress. Yesterday she had an anxiety attack and she hyperventilated and her left hand became stiff and she couldn't move it. We took her to the hospital and they gave her a single dose 0.5mg ativan.

Is this normal to happen during stress and anxiety? How often should she be taking these pills? What else can we do to reduce her anxiety and hyperventilation?
doctor
Answered by Dr. Alexander H. Sheppe (49 minutes later)
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

Yes, somatic symptoms like this are common during panic attacks. Ativan cannot be used for more than two weeks or risk of addiction is high. The best treatment is a combination of an SSRI medication such as Lexapro or Zoloft, in combination with weekly psychotherapy with a therapist.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2240 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Anxiety

Brief Answer: Consultation Detailed Answer: Hello, and thanks for your question. Yes, somatic symptoms like this are common during panic attacks. Ativan cannot be used for more than two weeks or risk of addiction is high. The best treatment is a combination of an SSRI medication such as Lexapro or Zoloft, in combination with weekly psychotherapy with a therapist. In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers